MAUDE Adverse Event Report: PERFUSION SYSTEMS BIO-MEDICUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS BIO-MEDICUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 96570-017
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the use of a bio-medicus cannula, the customer reported that whilst changing the position of the patient, the nurse observed massive bleeding from the ecmo cannula insertion site, located in the right jugular region.The customer reported that it was due to accidental removal of the device, resulting in hemodynamic instability.The customer has reported that the bleeding was controlled with direct compression, they then proceeded to perform neuromuscular blockade, sedoanalgesia adjustment, re-cannulated with all ecmo equipment circuit and membrane change.The patient was transfused 2ugr and 1 plateletpheresis, vasoactive titration and sedoanalgesia.The patient status is critically ill patient and continuing ecmo therapy and vmi.Additional information: the patient had been hospitalized in icu with pneumonia severe virus due to sars-cov2, hypoxemia, and need for ventilation mechanical, on ecmo therapy since (b)(6) 2021.

Brand Name
BIO-MEDICUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key13044261
Report Number2184009-2021-00123
Device Sequence Number16592461
Product Code DWF
UDI-Device Identifier00643169880771
UDI-Public00643169880771
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K924642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2024
Device Model Number96570-017
Device Catalogue Number96570-017
Device Lot Number2020110564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/20/2021
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale